Ask an expert
Question

21 Jun 2011

Emotional
Please advice anyone.... I am so over emotional. I have been on Nuzak and now on Austell Citalopram. ARe considering having my Mirena taken out but just feel overwhelmed, sad, happy then tearfull and it doesnt stop.

It is embarrasing to just cry when someone looks at you...any advice
Answer 414 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Generally, antidepressant meds don't in themselves help one regarding being over-emotional. Some hormones including birth-control meds, can contribute to being emotionally incontinent ( what you're describing doesn't really sound like Depression as such ), but the need for contraception needs to be taken into account, and if the meds are changed, maybe another method needs to be added, for safety.
CBT style counselling is far better at helping you to learn to control your emotional responses.
And I agree with Liza, that if your treatment so far has been from a GP, do see a psychiatrist for an expert assessment and a discussion of treatment options
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9249 votes
No
66% - 17778 votes
Vote